Alert archive / California / River Flood Warnings in 2017
River Flood Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Jan 18, 2017, 8:44 AM PST for Tehama County, California. It took effect at Jan 18, 2017, 11:48 PM PST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 8:44 AM PST (16:44 UTC)
- In effect from
- Jan 18, 2017, 11:48 PM PST
- Expired
- Jan 23, 2017, 8:44 AM PST
- In force
- 4 days
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sacramento River at Tehama Bridge (TEHC1).
- Action stage
- 206.5 ft
- Minor stage
- 209.5 ft
- Moderate stage
- 216.5 ft
- Major stage
- 217.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 3:33 AM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 18, 3:33 AM PST, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 333 AM PST Wed Jan 18 2017 .Synopsis... First in series of winter storms moves through today with another Friday and a third around Sunday. Higher elevation travel impacts are likely due to snow and winds today and Thursday with lower snow levels for the Friday and Sunday storms. Moderate to heavy rain at the lower elevations with windy conditions today through this evening and again on Sunday. && .Discussion... The first in a series of Pacific storm systems is now moving on to the north coast with a band of warm sector precipitation now moving through the central valley. So far, precipitation has been very light and expect it to remain that way until main frontal band moves through later this afternoon and evening. Cloud cover associated with the light warm frontal precipitation has not kept light fog from forming throughout the central valley this morning but should be enough to keep it from becoming significantly dense. Precipitation and winds will increase this afternoon as the Pacific front pushes inland with strong enough winds likely to warrant wind advisory now in place. Snow picks up this afternoon as well over the Sierra Cascade range. Snow levels over the Sierra will drop from around 5500 feet today to 4500 feet this evening and tonight allowing for significant impacts to trans-Sierra travel, especially when combined with the strong winds. Over the northern mountains. with snow levels remaining generally above 3500 feet, impacts there will be minimal although areas above 3000 feet may receive an inch or two of snow this evening when snow levels are lowest. The frontal band is forecast by models to move into the Sierra late tonight continuing the precipitation there while winds and precipitation decrease elsewhere. Showers continue on Thursday under flat ridging before next Pacific storm system moves onto the coast Friday morning. This next system will slide across Norcal on Friday bringing another round of rain, mountain snow and winds. A look at current QPF forecasts indicates that this will not be as wet of a storm as todays system with rainfall amounts about half to three quarter as much as todays system. Winds will be a little less as well. One significant difference with this system will be snow levels which are expected to drop below 3000 feet over Shasta county and below 3500 to 4000 feet over the Sierra Cascade range making mountain impacts more widespread. Saturday looks like a showery day under brief flat ridging before next system arrives at the coast Saturday night. Cloudy cool conditions throughout the short term forecast will keep daytime temperatures a little below normal with overnight lows a bit above. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Precipitation spreads across the entire forecast area Saturday night into Sunday as next Pacific frontal system impacts interior NorCal. Models have trended down some on QPF and now suggesting upwards of 1 to 2.5 inches in the Central Valley and foothills and upwards of 3 to 4 inches in wetter mountain locations. Snow possible down into the foothills with this system and several feet of new snow expected at pass levels impacting travel. Strong southerly winds forecast Sunday and wind advisories may be issued for portions of Interior NorCal. Decreasing showers Monday into Tuesday as high pressure returns to the forecast area. && .AVIATION... Pac fntl sys movg thru Intr NorCal attm with wdsprd MVFR/IFR and isold LIFR nxt 24 hrs. Areas Sly sfc wnd gsts to 30 kts in Cntrl Vly tda and S-SW gsts up to 45 kts ovr hyr mtn trrn. Sn lvls 035-045 ovr Nrn/Cstl mtns and 045-055 ovr Wrn Plumas/Siernev mtns tda into Thu mrng. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 10 AM this morning to noon PST Thursday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 4 PM this afternoon to midnight PST tonight for Carquinez Strait and Delta-Central Sacramento Valley- Motherlode-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
In the hours before
Special weather statement, Jan 18, 5:08 AM PST, 3 hours 36 minutes before
Special Weather Statement National Weather Service Sacramento CA 508 AM PST Wed Jan 18 2017 CAZ013>019-063-064-066>069-191300- Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 508 AM PST Wed Jan 18 2017 ...STORMY WEATHER RETURNING TO NORTHERN CALIFORNIA OVER THE NEXT SEVERAL DAYS... A SERIES OF PACIFIC FRONTAL SYSTEMS WILL BRING AN END TO THE PERIOD OF DRY WEATHER NORTHERN CALIFORNIA HAS EXPERIENCED OVER THE LAST SEVERAL DAYS. THE FIRST STORM IN THE SERIES BEGUN MOVING INTO NORCAL WEDNESDAY MORNING BRINGING LIGHT PRECIPITATION OVER PARTS OF THE NORTH STATE. HEAVIER RAIN AND MOUNTAIN SNOW WILL BE PUSHING OVER THE NORTH STATE BETWEEN WEDNESDAY AFTERNOON AND THURSDAY. THIS FIRST MODERATELY STRONG WEATHER SYSTEM WILL BRING BETWEEN THREE QUARTERS AND TWO INCHES OF RAINFALL TO THE VALLEY FROM MID DAY WEDNESDAY TO MID DAY THURSDAY. SOME FOOTHILL LOCATIONS COULD SEE 3 INCHES OR MORE OF RAINFALL. SNOW LEVELS WILL START OUT MODERATELY HIGH AT BETWEEN 5000 AND 6000 FEET BUT THEN LOWER TO AROUND 4000 FEET BY THURSDAY AFTERNOON. SEVERAL INCHES OF SNOW WILL BE POSSIBLE ABOVE 4000 FEET WITH UP TO A FOOT AND A HALF POSSIBLE HIGHER ELEVATION AND TWO FEET OR MORE POSSIBLE HIGHEST PEAKS. IN ADDITION TO THE RAIN AND SNOW...GUSTY WINDS ARE LIKELY WITH THE WEDNESDAY/THURSDAY SYSTEM. WINDS GUSTS TO 40 MPH ARE FORECAST FOR THE VALLEY AND UP TO 50 MPH OVER THE MOUNTAINS. WHITE-OUT CONDITIONS WILL BE POSSIBLE AT TIMES OVER THE SIERRA CASCADE RANGE. AFTER A BREAK ON THURSDAY AFTERNOON AND EVENING ANOTHER STORM SYSTEM WILL HIT NORTHERN CALIFORNIA ON FRIDAY. THIS SYSTEM WILL BE A LITTLE WEAKER THAN THE PREVIOUS SYSTEM IN PRECIPITATION AMOUNTS AND WIND BUT WILL COME WITH LOWER SNOW LEVELS GENERALLY BETWEEN 3000 AND 4000 FEET. ANOTHER PACIFIC STORM IS FORECAST TO MOVE THROUGH AROUND SUNDAY BRINGING STILL MORE RAIN, WIND AND MOUNTAIN SNOW BUT WITH EVEN LOWER SNOW LEVELS BETWEEN 2000 AND 3000 FEET. TRAVEL IMPACTS OVER THE MOUNTAINS ARE LIKELY WITH EACH OF THESE WEATHER SYSTEMS WITH CHAIN CONTROLS AND DELAYS LIKELY. LOCAL FLOODING POTENTIAL WILL RETURN AS WELL ESPECIALLY AS RAINFALL ACCUMULATION TOTALS RISE WITH EACH STORM. FINALLY...PERIODS OF STRONG WINDS MAY BRING DOWNED TREES OR TREE LIMBS AND CAUSE POWER OUTAGES ESPECIALLY LATE WEDNESDAY AND SUNDAY. THOSE THAT MAY BE IMPACTED BY THIS SERIES OF STORMS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS.
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:44 AM PST | River Flood Warning | STO | Tehama | 24 hr |
Nearby
River Flood Warnings in California, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.